Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 81, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 5, 1995, 8:26 PM CDT for Garfield County, Oklahoma. It was in force for 49 min.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1995, 8:26 PM CDT (01:26 UTC)
- Expired
- Jun 5, 1995, 9:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Garfield County, OK
The radar
The Vance AFB radar (KVNX), 51 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 060130
TOROKC
OKC047-060215-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
826 PM CDT MON JUN 05 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
SOUTHERN GARFIELD
INCLUDING THE FOLLOWING LOCATIONS
BISON...COVINGTON...DOUGLAS...HAYWARD AND WAUKOMIS
AT 826 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO IN SOUTHERN GARFIELD COUNTY. THE MOST DANGEROUS
PORTION OF THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF WAUKOMIS.
REPORTS OF BRIEF TORNADOES HAVE BEEN RECEIVED NEAR WAUKOMIS SINCE 8 PM.
THE STORM WAS MOVING SLOWLY EAST AT 20 MPH.
HAIL GOLFBALL SIZE AND LARGER LIKELY WILL ACCOMPANY THIS STORM.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
LAT...LON 3618 9753 3616 9799 3~629 9790 3634 9751
DAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 5, 3:40 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 5, 3:40 PM CDT, 4 hours 46 minutes before
FPUS3 KOKC 052039 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 340 PM CDT MON JUN 5 1995 NOT MUCH TIME TO GET FANCY WITH FCST DISC. MOST OF THE STMS IN SERN OK SHOULD BE OUT OF THAT AREA BY THE TIME THE ZFP TAKES EFFECT...SO WL NOT MAKE A BIG DEAL OUT OF THEM IN THE FCST. BLV MOST LKLY AREA OF BOTH PCPN AND SVR WX WL ONCE AGAIN BE NR THE RED RVR TNGT. ON TUE...S/W RDG MOVS OVR THE AREA AND LOW/MID LVLS WRM SIGNIFICANTLY. NGM GOES SO FAR AS TO PUT A 27 DEG H8 ISOTHERM ACRS WRN OK TMRW AFTN. ETA A BIT COOLER AND PROB MORE CORRECT. GIVEN THAT...AND STG CAP...WOULD XPCT TO TRADE SVR WX FOR HOT TEMPS TMRW. DWNSLOPE WNDS XPCTD IN WRN ZNS...SO MID 90S A GOOD PSBLTY THERE. HAVE GONE ABV GDNC AS A RSLT ACRS MUCH OF THE FA. WL PUT POPS BACK IN ON WED AS UPR FLOW RTNS TO SWLY AND LOW LVL MSTR NEVER REALLY GOES AWAY. EXTDD FCST IS SIMPLY A COPY OF NATL GDNC SINCE THERE HAS BEEN NO TIME TO LOOK AT ANY MED RANGE MODEL DATA. CONSIDERED FF WATCH FOR ALL BUT NRN 2 TIERS OF ZNS...BUT HAVE HELD OFF SINCE IT APPEARS THAT STMS WL PRBLY MOVE FAST ENUF TO PREVENT WDSPD HVY PCPN. ONE PRBLM THO IS THAT FF GDNC IN PTS OF CNTRL AND W CNTRL OK IS SO LOW THAT MODT SHWRS COULD ALMOST CAUSE FLASH FLOODING. WL UPDATE FCST AND ADD FF WATCH THIS EVE IF ORGANIZED PCPN THREATENS THOSE AREAS WITH LOW TOLERANCE TO RNFL. 1ST PD POPS WL BE ADJUSTED JUST BFR ZFP ISSUANCE TIME. THE FOLLOWING NUMBERS ARE CRNT RUFF ESTIMATE ONLY. ZFP AND OTHER FCSTS MAY BE A FEW MINS LATE. FCSTID=23=RS HBR 63 96 67 90 / 60 10 10 20 OKC 64 92 68 90 / 50 10 10 20 SPS 67 96 70 92 / 70 10 0 20 GAG 60 95 64 84 / 40 10 10 20 PNC 65 90 69 90 / 40 10 10 20 DUA 68 89 72 93 / 70 30 0 20 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, Jun 5, 6:55 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 655 PM CDT MON JUN 5 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 642 PM RINGWOOD OK 1.25 INCH HAIL 4S AND 3E OF 6/5/95 MAJOR RINGWOOD SN
Local storm report, Jun 5, 6:57 PM CDT, 1 hour 29 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 655 PM CDT MON JUN 5 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 642 PM RINGWOOD OK 1.25 INCH HAIL 4S AND 3E OF 6/5/95 MAJOR RINGWOOD SN
Local storm report, Jun 5, 7:05 PM CDT, 1 hour 21 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 705 PM CDT MON JUN 5 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 705 PM HOLLIDAY TX 0.75 INCH HAIL IN HOLLIDAY 6/5/95 ARCHER 705 PM HOLLIDAY TX 0.88 INCH HAIL 3N OF 6/5/95 WICHITA HOLLIDAY SN
Local storm report, Jun 5, 7:09 PM CDT, 1 hour 17 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 705 PM CDT MON JUN 5 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 705 PM@ HOLLIDAY TX 0.75 INCH HAIL IN HOLLIDAY 6/5/95 ARCHER 705 PM HOLLIDAY TX 0.88 INCH HAIL 3N OF 6/5/95 WICHITA HOLLIDAY SN
Local storm report, Jun 5, 8:20 PM CDT, 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
820 PM CDT MON JUN 5 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
528 PM KNOX CITY TX SILVER DOLLAR SIZED HAIL
6/5/95 KNOX 2N OF KNOX CITY
602 PM MUNDAY TX BASEBALL SIZED HAIL IN
6/5/95 KNOX MUNDAY
720 PM DRUMMOND OK BRIEF TORNADO 3 E OF
6/5/95 GARFIELD DRUMMOND
721 PM KAMAY TX 1.00 INCH HAIL 5 NW OF
6/5/95 WICHITA KAMAY AT HWY 367 AND HWY
25 INTERSECTION
730 PM LAKE KICKAPOO TX 60 MPH WINDS NEAR LAKE
6/5/95 ARCHER KICKAPOO
755 PM ENID OK 0.75 INCH HAIL AT VANCE
6/5/95 GARFIELD AFB
805 PM BURKBURNETT TX BASEBALL SIZED HAIL
6/5/95 WICHITA IN BURKBURNETT
812 PM WAUKOMIS OK ROPE TORNADO NEAR WAUKOMIS
6/5/95 GARFIELD OR 7 S OF ENID
SNLocal storm report, Jun 5, 8:22 PM CDT, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
820 PM CDT MON JUN 5 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
528 PM KNOX CITY TX SILVER DOLLAR SIZED HAIL
6/5/95 KNOX 2N OF KNOX CITY
602 PM MUNDAY TX BASEBALL SIZED HAIL IN
6/5/95 KNOX MUNDAY
720 PM DRUMMOND OK BRIEF TORNADO 3 E OF
6/5/95 GARFIELD DRUMMOND
721 PM KAMAY TX 1.00 INCH HAIL 5 NW OF
6/5/95 WICHITA KAMAY AT HWY 367 AND HWY
25 INTERSECTION
730 PM LAKE KICKAPOO TX 60 MPH WINDS NEAR LAKE
6/5/95 ARCHER KICKAPOO
755 PM ENID OK 0.75 INCH HAIL AT VANCE
6/5/95 GARFIELD AFB
805 PM BURKBURNETT TX BASEBALL SIZED HAIL
6/5/95 WICHITA IN BURKBURNETT
812 PM WAUKOMIS OK ROPE `TORNADO NEAR WAUKOMIS
6/5/95 GARFIELD OR 7 S OF ENID
SNThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 57 min |
| Jun 5, 7:32 PM CDT | Tornado Warning | OUN | Garfield | 58 min |
| Jun 5, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 63 min |
| Jun 5, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 67 min |
| Jun 5, 8:31 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 59 min |
| Jun 5, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 62 min |
| Jun 5, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 66 min |
| Jun 5, 9:22 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 38 min |
| Jun 5, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson | 61 min |
| Jun 5, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 63 min |
| Jun 5, 10:11 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 64 min |
| Jun 6, 12:37 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 53 min |
| Jun 6, 4:19 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 41 min |
| Jun 6, 4:56 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 49 min |
| Jun 6, 5:25 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 50 min |
| Jun 6, 5:48 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 42 min |
| Jun 6, 6:23 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 67 min |
| Jun 6, 6:27 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 63 min |
| Jun 6, 7:25 AM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Pottawatomie, Seminole | 65 min |
| Jun 6, 8:27 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 48 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.